A 48-year-old female asked:
Disclaimer

i have a sinus infection and just started bactrim (sulfamethoxazole and trimethoprim) ds yesterday. i've been reading all the negative reviews. worried about side effects. is bactrim (sulfamethoxazole and trimethoprim) ok?

2 doctor answers
Dr. Hunter Handsfield
52 years experience Infectious Disease
Usually no problem: It indeed can be alarming to read lists of drug side effects. But for Bactrim, (sulfamethoxazole and trimethoprim) most of them are rare and few are permanent or dangerous. The vast majority of people who take it have no probem at all. And your doctor wouldn't have prescribed it unless she believed it would be more helpful than harmful. But recheck with the doctor if you remain concerned.
Answered on Jan 5, 2019
Dr. Sewa Legha
49 years experience Medical Oncology
Mostly it is fine: Bactrim (sulfamethoxazole and trimethoprim) is a great antibiotic except in some patients it can cause a serious skin rashes associated with Itching. You will likely do fine if there is no rash during the first few days. Good luck.
Answered on Mar 23, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 49-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Be aware that: Side effects are "potential". It doesn't mean that you will suffer from all of the described problems.
1
1 thank
A 23-year-old female asked:
Dr. Ronda Alexander
18 years experience ENT and Head and Neck Surgery
Infection-related?: Fevers are usually related to the medical condition but, yes, can be related to medications, as well. See the provider who prescribed the antibiotics ... Read More
2
2 thanks
A 56-year-old male asked:
Dr. John Munshower
29 years experience Family Medicine
OK: Good luck. Finish the full course of Bactrim (sulfamethoxazole and trimethoprim). Possibly the Albuterol and or terbutaline made you dizzy, BP is not ... Read More
A 25-year-old female asked:
Dr. Hunter Handsfield
52 years experience Infectious Disease
Yes but unnecessary: There are few bacteria (in the sinus or anywhere else) treated with amoxicillin that are not equally well treated with sulfa-trimethoprim (Bactrim). A ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month